Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

March 3, 2016Chattahoochee County, Marion County, Muscogee County, Georgia

NWS Atlanta, GA issued this special weather statement at Mar 3, 2016, 4:56 PM EST for Chattahoochee County, Marion County, Muscogee County, Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 3, 2016, 4:56 PM EST (21:56 UTC)
Expired
Mar 3, 2016, 5:45 PM EST
In force
49 min
Issued by
NWS Atlanta, GA

Counties Chattahoochee County, GA, Marion County, GA, Muscogee County, GA

The radar

The Maxwell AFB radar (KMXX), 102 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2558 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

508 
WWUS82 KFFC 032156
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
456 PM EST THU MAR 3 2016
 
GAZ078-079-089>091-032245-
MUSCOGEE GA-HARRIS GA-TALBOT GA-MARION GA-CHATTAHOOCHEE GA-
456 PM EST THU MAR 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR MUSCOGEE...SOUTHEASTERN HARRIS...
SOUTHERN TALBOT...MARION AND CHATTAHOOCHEE COUNTIES UNTIL 545 PM
EST...

AT 454 PM EST...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM WEST OF 
GREEN ISLAND HILLS TO WEST OF FORT BENNING...MOVING EAST AT 65 MPH.

  HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL AND FREQUENT 
           LIGHTNING. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. 

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
COLUMBUS...BUENA VISTA...CUSSETA...JUNCTION CITY...GENEVA...UPATOI...FORT
BENNING/LAWSON ARMY AIR FIELD...BIBB CITY...NORTH FORT BENNING...PUTNAM...
BRANTLEY...EDGEWOOD...EELBECK/WEST FORT BENNING...DOYLE...KENWOOD...MARION
ESTATES...ROSE HILL...JUNIPER...AVONDALE AND BENNING PARK.

LAT...LON 3261 8491 3267 8437 3261 8441 3256 8441
      3256 8444 3254 8445 3243 8439 3230 8439
      3229 8441 3223 8441 3223 8480 3222 8481
      3223 8492 3225 8492 3226 8489 3233 8501
      3243 8496 3246 8500 3252 8500 3261 8508
TIME...MOT...LOC 2154Z 264DEG 55KT 3248 8514 3231 8517 3225 8526 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 3, 3:27 PM EST, 1 hour 29 minutes earlier.

Area forecast discussion, Mar 3, 3:27 PM EST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
327 PM EST THU MAR 3 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM THIS EVENING DUE
TO A MIX OF SNOW AND SLEET IN NORTHEAST GEORGIA...

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...

STRONG WEDGE WITH LOW DEW POINTS AND FALLING TEMPERATURES HAVE
PRODUCED WINTER WEATHER FOR MUCH OF NORTH GA. SLEET AND SOME SNOW
MIXED WITH THE RAIN HAVE ACCUMULATED IN SOME AREAS AFFECTING
SOME ROADS. A WINTER WEATHER ADVISORY HAS BEEN ISSUED AND IN
EFFECT UNTIL 03Z. NOT MUCH CONFIDENCE IN TEMPERATURES OVER THE
NORTH THIS EVENING. SUSPECT THERE WILL NOT BE MUCH RECOVERY AND
TEMPERATURES MAY BE STEADY OR FALLING TO NEAR FREEZING OVERNIGHT.
SHORT WAVE PULLING NORTHEAST OVERNIGHT AND THINK PRECIPITATION
SHOULD BE ENDING FROM THE WEST AFTER 06Z. ISOLATED THUNDER
STILL POSSIBLE AS THE COLD UPPER LOW MOVES ACROSS TONIGHT.
NORTHWEST DRY FLOW DOMINATING FOR THE REMAINDER OF THE PERIOD.

41

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...

NO CHANGES MADE TO FORECAST PERIOD GIVEN FOCUS ON SHORT TERM
WINTRY PRECIP IMPACTS. PREVIOUS DISCUSSION FOLLOWS...

31

LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
THE EXTENDED FORECAST STARTS OFF WITH THE EXITING FRONTAL SYSTEM
USHERING IN A HIGH PRESSURE RIDGE THAT WILL KEEP NORTH AND
CENTRAL GEORGIA DRY FOR MOST OF THE EXTENDED FORECAST. THIS RIDGE
BECOMES CENTERED OVER THE CAROLINAS SUNDAY AND SLOWLY MOVES OFF
SHORE THROUGH THE MIDDLE OF THE WEEK. THIS RIDGE STILL KEEPS A
GOOD GRIP ON THE SOUTHEASTERN U.S. THROUGH WEDNESDAY AND NOT
ALLOWING THE NEXT SYSTEM TO MOVE INTO GA THROUGH DAY 7. THIS RIDGE
DOES PUT GA IN MOIST SOUTHERLY FLOW SO WE WILL SEE INCREASED
CLOUDS COVER DAYS 4-7 BUT NOT EXPECTING MUCH IN THE WAY OF
PRECIPITATION. MAY SEE SOME ISOLATED SHOWERS AHEAD OF THE NEXT
SYSTEM BY DAY 7 SO HAVE PUT IN A SLIGHT CHANCE OF SHOWERS FOR
WEDNESDAY.

01

&&

.AVIATION...
18Z UPDATE...
PRECIPITATION SPREADING ACROSS THE TAF SITES THIS AFTERNOON AND
CONTINUING INTO THE EVENING. ISOLATED THUNDER THIS AFTERNOON BUT
BETTER CHANCE THIS EVENING AS THE COLD UPPER LOW MOVES ACROSS
THE STATE. MOST THUNDER SHOULD REMAIN SOUTH OF KATL. CEILINGS
LOWERING THROUGH THE EVENING...INTO IFR AFTER MIDNIGHT. WINDS
EAST WITH A FEW GUSTS UNTIL AFTER 06Z THEN BECOMING NORTHWEST.
GRADUAL IMPROVEMENT AFTER 14Z FRIDAY.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ALL ELEMENTS.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          39  60  36  64 /  80   5   0   0
ATLANTA         41  56  38  63 /  80   5   0   0
BLAIRSVILLE     35  51  31  57 /  70  10   0   0
CARTERSVILLE    39  54  33  62 /  70   5   0   0
COLUMBUS        44  61  39  67 /  80   5   0   0
GAINESVILLE     39  55  36  60 /  70   5   0   0
MACON           45  62  37  66 /  80   5   0   0
ROME            39  54  32  62 /  60   5   0   0
PEACHTREE CITY  41  58  33  64 /  80   5   0   0
VIDALIA         49  63  42  68 /  70   5   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR THE
FOLLOWING ZONES: BANKS...CHEROKEE...DAWSON...FANNIN...FORSYTH...
GILMER...HALL...LUMPKIN...PICKENS...TOWNS...UNION...WHITE.

&&

SHORT TERM...41
LONG TERM....01/31
AVIATION...41
Hazardous weather outlook, Mar 3, 2:45 PM EST, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
245 PM EST THU MAR 3 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
245 PM EST THU MAR 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ACCUMULATING SNOW IS EXPECTED ACROSS PORTIONS OF NORTH GEORGIA THIS
AFTERNOON.

ISOLATED THUNDERSTORMS AND BRIEF PERIODS OF SNOW AND SLEET EXPECTED
ACROSS PORTIONS OF NORTH GEORGIA THIS AFTERNOON.

ISOLATED THUNDERSTORMS EXPECTED ACROSS PORTIONS OF CENTRAL GEORGIA
THIS AFTERNOON AND EVENING.

WEATHER HAZARDS EXPECTED...

SLEET AND SNOW ARE EXPECTED ACROSS PORTIONS OF NORTH GEORGIA THIS
AFTERNOON...GENERALLY NORTH OF A LINE FROM NEWNAN TO ATHENS.
ACCUMULATING SNOW IS POSSIBLE NORTH OF A LINE FROM CARROLLTON TO
HOMER WITH GENERALLY TRACE AMOUNTS TO A QUARTER OF AN INCH EXPECTED.
A HALF OF AN INCH TO AN INCH OF SNOW...WITH LOCALLY HIGHER
AMOUNTS...ARE POSSIBLE EAST OF A LINE FROM CANTON TO ELLIJAY AND
CHATSWORTH AND NORTH OF A LINE FROM CANTON TO GAINESVILLE AND HOMER.

ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING.

DISCUSSION...

A LOW PRESSURE SYSTEM WILL MOVE EAST TODAY...PUSHING A COLD FRONT
ACROSS NORTH AND CENTRAL GEORGIA. THE AREAS OF RAIN WILL COMBINE
WITH COLDER TEMPERATURES NEAR THE SURFACE ACROSS PORTIONS OF NORTH
GEORGIA TO PRODUCE PERIODS OF RAIN MIXED WITH OR CHANGING TO SLEET
AND SNOW THROUGH THE AFTERNOON ACROSS NORTH GEORGIA. MARGINAL
INSTABILITY WILL ALLOW FOR ISOLATED THUNDERSTORMS IN THIS AREA AS
WELL THIS AFTERNOON.

AS THE FRONT PUSHES INTO CENTRAL GEORGIA...ISOLATED THUNDERSTORMS
ARE EXPECTED THIS AFTERNOON AND EVENING. ANY STORMS THAT DO DEVELOP
WILL STAY BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF WINTRY PRECIPITATION THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Mar 3, 4:20 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
420 PM EST THU MAR 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     SNOW             6 WNW CLEVELAND         34.63N  83.86W
03/03/2016  E1.0 INCH        WHITE              GA   TRAINED SPOTTER

            HALF INCH TO ONE INCH AROUND REPORTED.

&&

EVENT NUMBER FFC1600199

RWILLIS
Local storm report, Mar 3, 4:25 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
425 PM EST THU MAR 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     SNOW             2 E LAKE TAMARACK       34.49N  84.33W
03/03/2016  E1.0 INCH        PICKENS            GA   BROADCAST MEDIA

            1-2 INCHES ESTIMATED ON OGLETHORPE MOUNTAIN. ELEVATION
            2800 FEET.

&&

EVENT NUMBER FFC1600200

RWILLIS
Special weather statement, Mar 3, 4:30 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
430 PM EST THU MAR 3 2016

GAZ058-068>071-081-032215-
UPSON GA-CRAWFORD GA-PIKE GA-BUTTS GA-LAMAR GA-MONROE GA-
430 PM EST THU MAR 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR UPSON...NORTHWESTERN CRAWFORD...
SOUTHERN PIKE...SOUTHEASTERN BUTTS...LAMAR AND MONROE COUNTIES UNTIL
515 PM EST...

AT 428 PM EST...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR WARM
SPRINGS TO NEAR MANCHESTER AND WAVERLY HALL...MOVING EAST AT 70 MPH.

  HAZARD...WINDS UP TO 40 MPH...UP TO PENNY SIZED HAIL AND FREQUENT
           LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
THOMASTON...BARNESVILLE...FORSYTH...ZEBULON...MILNER...MOLENA...YATESVILLE...
MEANSVILLE...CULLODEN...ALDORA...THE ROCK...LINCOLN PARK...SUNSET VILLAGE...
COLLIER...CHAPPEL MILL...CREST...LIFSEY SPRINGS...ATWATER...LOGTOWN AND
JOHNSTONVILLE.

LAT...LON 3318 8413 3320 8412 3320 8389 3322 8383
      3319 8381 3318 8382 3313 8382 3303 8372
      3298 8372 3296 8371 3282 8396 3274 8427
      3278 8435 3278 8438 3284 8442 3283 8445
      3288 8448 3288 8451 3302 8453
TIME...MOT...LOC 2128Z 254DEG 60KT 3294 8469 3284 8465 3275 8474
Local storm report, Mar 3, 4:31 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
431 PM EST THU MAR 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     SNOW             1 ESE AMICALOLA         34.55N  84.24W
03/03/2016  E0.5 INCH        DAWSON             GA   EMERGENCY MNGR

            HALF INCH OF SLUSHY SNOW ON ROADS IN HIGHER ELEVATIONS
            OF NORTHWEST DAWSON COUNTY. REPORT RELAYED FROM
            EMERGENCY MANAGEMENT.

&&

EVENT NUMBER FFC1600201

RWILLIS
Local storm report, Mar 3, 4:33 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
433 PM EST THU MAR 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     SNOW             4 S DAHLONEGA           34.48N  83.98W
03/03/2016  E0.5 INCH        LUMPKIN            GA   TRAINED SPOTTER

            HALF INCH OF SNOW ON ELEVATED SURFACES.

&&

EVENT NUMBER FFC1600202

RWILLIS
Special weather statement, Mar 3, 4:56 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
456 PM EST THU MAR 3 2016

GAZ078-079-089>091-032245-
MUSCOGEE GA-HARRIS GA-TALBOT GA-MARION GA-CHATTAHOOCHEE GA-
456 PM EST THU MAR 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR MUSCOGEE...SOUTHEASTERN HARRIS...
SOUTHERN TALBOT...MARION AND CHATTAHOOCHEE COUNTIES UNTIL 545 PM
EST...

AT 454 PM EST...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM WEST OF
GREEN ISLAND HILLS TO WEST OF FORT BENNING...MOVING EAST AT 65 MPH.

  HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL AND FREQUENT
           LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
COLUMBUS...BUENA VISTA...CUSSETA...JUNCTION CITY...GENEVA...UPATOI...FORT
BENNING/LAWSON ARMY AIR FIELD...BIBB CITY...NORTH FORT BENNING...PUTNAM...
BRANTLEY...EDGEWOOD...EELBECK/WEST FORT BENNING...DOYLE...KENWOOD...MARION
ESTATES...ROSE HILL...JUNIPER...AVONDALE AND BENNING PARK.

LAT...LON 3261 8491 3267 8437 3261 8441 3256 8441
      3256 8444 3254 8445 3243 8439 3230 8439
      3229 8441 3223 8441 3223 8480 3222 8481
      3223 8492 3225 8492 3226 8489 3233 8501
      3243 8496 3246 8500 3252 8500 3261 8508
TIME...MOT...LOC 2154Z 264DEG 55KT 3248 8514 3231 8517 3225 8526

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 1:27 PM ESTSpecial Weather StatementFFCTroup33 min
Mar 3, 2:07 PM ESTWinter Weather AdvisoryFFCBanks, Cherokee, Dawson, Fannin, Forsyth, Gilmer and 6 more7 hr
Mar 3, 3:03 PM ESTSpecial Weather StatementFFCMeriwether, Pike, Troup, Upson42 min
Mar 3, 3:58 PM ESTSpecial Weather StatementFFCHarris, Meriwether, Talbot, Troup47 min
Mar 3, 4:30 PM ESTSpecial Weather StatementFFCLamar, Monroe, Upson45 min
Mar 3, 5:11 PM ESTSpecial Weather StatementFFCBaldwin, Bibb, Crawford, Jones, Wilkinson49 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.